Xanax is good but highly ,highly addictive. It should only be used short term. Counseling should also be used to teach you new ways to avert anxiety. Some antidepressants also work for anxiety but you should also go to counseling when you are on those to maximize the efficiency. Even group counseling is good.
The aforementioned contributor is exactly correct, Xanax, is one of the most addictive substances/medications that a person could easily, even without intent, addicted to. Further, there are other choices for your anxiety in the same family as Xanax which are longer acting preparations; however, a great amount of them are addictive or have the potential for addiction. Therefore, for pure symptomatic treatment of the anxiety, then I would consider Vistaril/Atarax or a very, very low dose of Trazadone, to assist you with attaining some symptom relief. Vistaril/Atarax (different brand names), are in the same family of antihistamines, including the popular Benadryl. However, Vistaril/Atarax does not seem to create extreme morning hangover versus its family member Benadryl, and because it being non-addictive with ability to provide some symptom relief, it is regaining usuage in psychiatry for anxiety and or insomnia.
Trazadone is an anti-depressant but in low doses (the maximum daily dose being 600mg), exerts a calming effect and usually beneficial for the anxiety. However, it may cause some trasient tiredness, but effective for many persons for the anxiety symptoms also used for agitation/aggressive behaviors. Good luck, hope that this will.
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Jul 2012 • 23 answers
Posted 30 Nov 2013 • 2 answers
Prazosin - I was wondering how good this med works. I have been prescribed xanax for serveral years?
Posted 18 Oct 2015 • 1 answer
Posted 5 Apr 2016 • 2 answers
Posted 10 Mar 2017 • 1 answer